Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Birth Control...

Has/does/anybody heard about the IUD? I feel it has had a huge part in me gaining weight and moodyness. Anybody else have these problems/know of somebody who does?

 
Chell.o_0

Asked by Chell.o_0 at 6:06 PM on Sep. 7, 2010 in Health

Level 18 (5,288 Credits)
This question is closed.
Answers (7)
  • Is it the Mirena? Jeez I HATED that thing. It almost put me in the hospital a few times because some of my side effects were so severe and weren't supposed to happen, according to everything I had read about it during my pregnancy. By the time I got it, I had lost 25lb of the 35lb I put on during my pregnancy, then within two months of getting it, I gained 35lb back, without increasing my food or calorie intake at all. I cut calories, worked out, etc., and didn't lose a pound until I had it removed. I have a couple of journals about it while I had it and after I had it removed if you're interested. I know one person who liked it, but everyone else I know that had it hated it and had problems.
    Mrs.BAT

    Answer by Mrs.BAT at 7:46 PM on Sep. 7, 2010

  • I have never had one but a friend of mine did and ended up getting pregnant with it and they had to take it out and no way for them to save the baby so I personally would never use one but not sure about the moodyness.
    sweet_mamaof3

    Answer by sweet_mamaof3 at 6:10 PM on Sep. 7, 2010

  • I have the non hormonal one and have had it for about 2 years now. I love it and have lost weight and have much less PMS etc then while on the hormonal stuff. I have heard the hormonal one (Mirena) can cause the same issues as the pill or any other hormonal birth control and those side effects do include weight gain and moodiness.
    aeneva

    Answer by aeneva at 6:22 PM on Sep. 7, 2010

  • I have Mirena and so far haven't noticed any weight gain or moodiness issues. The only thing I don't like about it is that you spot a lot for the first few months but I haven't had a regular period at all since it was inserted.
    rhianna1708

    Answer by rhianna1708 at 6:38 PM on Sep. 7, 2010

  • i had weight gain and it came out about two months after i had it put in and found out i was pregnant! i lost that baby because of the hormones in my body and i gained 10 lbs any was always **bitchy**
    cielo1

    Answer by cielo1 at 7:13 PM on Sep. 7, 2010

  • Mirena can cause similar side effects to BC pills (since they have the same hormones). The Paragard (which doesn't have hormones) doesn't generally affect weight, but Mirena can, though as far as I know, it's not usually a dramatic change. If weight is a concern, avoid Depo Provera. Most people I've talked to have gained significant weight, myself included- 45 lbs in 9 months! You might need to use a barrier method or switch to Paragard if hormones are causing you problems.
    musicpisces

    Answer by musicpisces at 8:26 PM on Sep. 7, 2010

  • I had a Mirena and I HATED it. I was VERY moody and cranky. I had it removed after only three months.
    hepmommy

    Answer by hepmommy at 10:47 PM on Sep. 7, 2010

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN